01 April 2021>: Articles
Thromboelastography-Guided Anticoagulant Therapy for the Double Hazard of Thrombohemorrhagic Events in COVID-19: A Report of 3 Cases
Unusual clinical course, Unusual or unexpected effect of treatmentConnor M. Bunch A , Anthony V. Thomas B , John E. Stillson A , Laura Gillespie A , Kevin P. Lin D , Jacob Speybroeck A , Hau C. Kwaan D , Daniel H. Fulkerson D , Mahmud Zamlut B , Rashid Khan A , Mark M. Walsh A*
Am J Case Rep 2021; 22:e931080
Figure 2. Case 2: A 55-year-old woman admitted with COVID-19 pneumonia was placed on therapeutic anticoagulation with 100 mg subcutaneous enoxaparin every 12 h upon admission. Two days after admission, she developed a spontaneous rectus sheath hematoma and enoxaparin was held. (A) Twelve days after admission, thromboelastography (TEG) revealed fibrinolysis (dashed line). Five days later, her TEG tracing demonstrated hemostasis (dotted line). (B) Two days after admission, computed tomography of the abdomen and pelvis showed a large intramuscular hematoma involving the right rectus abdominus muscle measuring 12.8×6.8 cm in axial view. (C) Computed tomography 2 weeks later revealed a slightly smaller hematoma measuring 11.4×6.4 cm.